Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 14, 2000, 2:37 PM EDT for Wayne County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 2:37 PM EDT (18:37 UTC)
- Expired
- Jun 14, 2000, 3:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Wayne County, MI
The radar
The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 PM EDT | Thunderstorm Wind 52 E | Detroit, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 141837 SVRDTX MIC163-141915- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 237 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 315 PM EDT * AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DEARBORN...OR 8 MILES WEST OF DOWNTOWN DETROIT...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNTOWN DETROIT...HIGHLAND PARK AT 245 PM EDT THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WAG BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:45 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 10:45 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1045 AM EDT WED JUN 14 2000 LINE OF SCATTERED SHOWERS CURRENTLY MOVING NORTHEAST OUT OF INDIANA TOWARDS CWA. SHOWERS ARE NOT SURFACE BASED...APPEAR TO BY RIDING ALONG 700 MB THETAE GRADIENT. STORMS ARE ALSO BEGINNING TO POP IN SOUTHERN INDIANA WHERE TEMPS HAVE ALREADY SURPASSED 80 DEGREES. CAP CURRENTLY IN PLACE OVER SOUTHERN CWA WILL CONTINUE TO ERODE AS IT RECEIVES MORE SUNSHINE...ALLOWING THESE STORMS TO CONTINUE TO MOVE NORTHEAST INTO SOUTHERN COUNTIES OF CWA. THE LARGEST THREAT FOR SEVERE WEATHER COMES THIS AFTERNOON AS INGREDIENTS FOR AN UNSTABLE ENVIRONMENT COME TOGETHER. MULTIPLE BOUNDARIES WILL SLIDE THROUGH THE REGION. AN OUTFLOW BOUNDARY FROM LAST NIGHT'S MCS IN WISCONSIN IS CURRENTLY MOVING ACROSS NORTHERN LOWER...HOWEVER IT HAS NOT SPARKED ANY DEVELOPMENT AS OF YET. ALSO EXPECT THE 850 THETAE RIDGE/PREFRONTAL TROUGH TO ENTER REGION THIS AFTERNOON. VORTICITY ADVECTION AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE 500 MB SHORT WAVE AND JET MAX WILL ENHANCE VERTICAL MOTION. SOLAR HEATING WILL CONTINUE TO DESTABILIZE THE AREA...ESPECIALLY IN THE SOUTHERN HALF OF THE CWA...AND CAPE VALUES HAVE THE POTENTIAL OF REACHING 3000J/KG. ANY STORMS THAT DEVELOP THIS AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREAT EXPECTED TO BE STRONG WIND AND HAIL. .DTX...NONE. GROVER 4
In the hours before
Special weather statement, Jun 14, 11:50 AM EDT, 2 hours 47 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1150 AM EDT WED JUN 14 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHEAST MICHIGAN THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON WILL BE AROUND THE TRI CITIES...AND ALONG AND SOUTH OF A LINE FROM SANDUSKY TO HOWELL. AFTER 2 PM...STORMS WILL BECOME MORE WIDESPREAD OVER THE SOUTH SECTIONS OF THE AREA...AROUND DETROIT AND PONTIAC. THEN...AFTER 4 PM...ANOTHER ROUND OF STORMS WILL MOVE IN FROM WESTERN LOWER MICHIGAN...AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE WESTERN GREAT LAKES. THIS ACTIVITY WILL AFFECT A LARGER PORTION OF SOUTHEAST MICHIGAN DURING THE LATE AFTERNOON AND THROUGH THIS EVENING. THESE STORMS WILL EXIT TO THE EAST SHORTLY AFTER MIDNIGHT. THE SCATTERED THUNDERSTORMS DURING THE EARLY PART OF THE DAY WILL MOVE NORTHEAST AT 40 MPH AND WILL BE CAPABLE OF WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. BY LATE AFTERNOON AND INTO THIS EVENING...A NORTH TO SOUTH LINE OF STORMS WILL MOVE FROM WEST TO EAST AT 40 TO 50 MPH. WIND GUSTS AROUND 60 MPH...AND POSSIBLY GRE1ATER...WILL BE THE MAIN THREAT WITH THIS ACTIVITY...BUT SOME HAIL UP TO 1 INCH DIAMETER IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR LATER FORECAST UPDATES. BT/GROVER
Special weather statement, Jun 14, 2:31 PM EDT, 6 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 231 PM EDT WED JUN 14 2000 ...SEVERE THUNDERSTORM WATCH 451 IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN UNTIL 8 PM... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SEVERE THUNDERSTORM WATCH 451 IS IN EFFECT FOR ALL SEVENTEEN COUNTIES IN SOUTHEAST LOWER MICHIGAN... MIDLAND... BAY... SAGINAW.... HURON... TUSCOLA... SANILAC... SHIAWASSEE... GENESEE... LAPEER... ST CLAIR... LIVINGSTON... OAKLAND... MACOMB... WASHTENAW... WAYNE... LENAWEE... MONROE... THIS INCLUDES THE CITIES OF...SAGINAW...BAD AXE...FLINT...PORT HURON...ANN ARBOR...ADRIAN...AND ALL OF METRO DETROIT. SPOTTER ACTIVATION IS REQUESTED. NUMEROUS STRONG TO SEVERE THUNDERSTORMS DEVELOPED THIS AFTERNOON IN NORTHERN INDIANA AND OHIO. THESE STORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS MUCH OF SOUTHEAST MICHIGAN. SEVERE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 70 MPH...AND HAIL AS LARGE AS GOLFBALLS. LOCALLY HEAVY RAIN COULD ALSO CAUSE ISOLATED FLOODINRG PROBLEMS... ESPECIALLY IN URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR LATER STATEMENTS AND WARNINGS. ZOLTOWSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 38 min |
| Jun 14, 3:24 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 36 min |
| Jun 14, 3:37 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 23 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 57 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.